Headache / Migrain

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Tokra
New Member


Date Joined Feb 2011
Total Posts : 3
   Posted 2/9/2011 3:02 PM (GMT -6)   
I am on medication to try to control / stop Headache / Migrain but I dont think it working, I am gettting more and more Headache / Migrain after been on the meds for 3 years almost. Now it getting to a point again where I am getting out of bed in a morning and I have either a Headache / Migrain and have to go to work or ring in sick. I am taking excesive amouhts of painkills again but to be honest not getting that mutch in the way of relafe.

It got to the point to day at work where I have to switch the office lights off and sit with my head in my habds till the painkillers took the edje off the pain. Got home after work and again the Headache was back so took a load more painkillers.

Do I got back to the doc and ask them to up or change the meds or do I just keep taking paracetamol to try and get through the day. A lot of the time now it feels like some one putting hot needs in my eyes when I have a Headache and it making me vomit as well.

I can't go on like this.....

EvilFluorescents
Regular Member


Date Joined Jan 2011
Total Posts : 224
   Posted 2/9/2011 3:52 PM (GMT -6)   
There are a couple of things that can be going on.

How many times per week do you take the paracetamol and other pain killers? How long have you been taking them for? What dosages do you take? The reason I ask is because you may be experiencing rebound headache.

What medication have you been taking for the last 3 years to prevent the attacks? Sometimes a medication that used to work can stop working. When this happens, its time to switch to a new medicine.

Anytime your headache/migraine symptoms change, like they are now, you need to go see your doctor.

I hope you feel better soon!

Tokra
New Member


Date Joined Feb 2011
Total Posts : 3
   Posted 2/10/2011 1:52 PM (GMT -6)   
Thanks for that they are comming more frequent again 2 may be 4 times a week most of the time it 2 parocetamol or other pain killes at the perscribed time and dosage on the box. I am on 40mg per dat of propananol to try to stop them. I have found 2 migrain tables and 8 to 12 hours sleep helps but if I do this durning the week I am either late for work or feel extramely odd for the first 4 hours of the day. Which is not acceptable as I work on a help desk and need to be at the top of my game.

I agree if it continues I need to see the doc. Guess sat infront of the computer for 8+ per day dose not help.

EvilFluorescents
Regular Member


Date Joined Jan 2011
Total Posts : 224
   Posted 2/10/2011 7:16 PM (GMT -6)   
Have you ever tried a triptan, like imitrex?

I would go to the doctor, to rule out rebound headache. This could be the culprit.

propranolol is a beta blocker used for the prevention of migraine. If you don't have rebound headache and it is just the propranolol losing effectiveness your doctor may increase your does (40 mg isn't all that high), or switch you to a new drug. If propranolol did work for you for a few years, you might want to try another beta blocker that is used to prevent migraine (e.g. metoprolol).

Yeah, computers can be killer. There are a few things you can do to help alleviate the discomfort caused computer use. What type of screen do you use (CRT, LCD or LED)? Are you photosensitive at all (other than from a computer)?

Tokra
New Member


Date Joined Feb 2011
Total Posts : 3
   Posted 2/11/2011 2:09 PM (GMT -6)   
I do get light sensative at times and both of my screens are TFT the one at home and the one at work... My glasses have been tinted and coted to reduce the glare of the screen. Some times I resore to my perscrition sunglasses as that help even more.

EvilFluorescents
Regular Member


Date Joined Jan 2011
Total Posts : 224
   Posted 2/12/2011 4:35 PM (GMT -6)   
TFT is LCD based. Some people (like me) have trouble with LCD screens because they are backlit by small fluorescent lights (flicker). I like to use the newer LED screens, because they don't seem to have the same issue.

What color are your glasses tinted? You may find that in addition to your color tint, adding a polarized filter will help to cut out even more glare. It's usually worth it to invest in a good glare screen. They're not too expensive, but quality matters. Shop around a bit and think of purchasing one that people write rave reviews about.

It is VERY interesting that your prescription sunglasses seem to help more. You should think about purchasing a good pair of computer glasses. They sell generic versions online (these seem to get so-so reviews). Some optometrists that have larger, more specialized practices make individualized Computer Glasses. These are kind of pricey but would probably be well worth the investment in your case. They could even add the colored tint and filter to the lens.

Best of luck!
New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, July 19, 2018 1:03 AM (GMT -6)
There are a total of 2,983,049 posts in 327,076 threads.
View Active Threads


Who's Online
This forum has 161881 registered members. Please welcome our newest member, justthatgirl.
295 Guest(s), 2 Registered Member(s) are currently online.  Details
beave, Redwhite&blue